Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 412, NWS Memphis, TN

June 11, 2006Carroll County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2006, 9:06 PM CDT for Carroll County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2006, 9:06 PM CDT (02:06 UTC)
Expired
Jun 11, 2006, 9:30 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Carroll County, TN

The radar

The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:34 PM CDT, 7 hours 32 minutes earlier.

Area forecast discussion, Jun 11, 1:34 PM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SUN JUN 11 2006

.DISCUSSION...

ISOLATED CONVECTION CONTINUES ACROSS PORTIONS OF NORTHWEST
TENNESSEE EARLY THIS AFTERNOON. THIS IS DUE TO AN UPPER SHORTWAVE
MOVING THROUGH THE REGION TOGETHER WITH AN OLD OUTFLOW BOUNDARY
FROM OVERNIGHT CONVECTION THAT OCCURRED OVER MISSOURI. THIS
CONVECTION IS WEAKENING AS IT MOVES EASTWARD INTO SLIGHTLY DRIER
AIR AS INDICATED BY SURFACE DEW POINTS. ADDITIONAL REDEVELOPMENT
WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT.
ISOLATED CONVECTION STILL POSSIBLE FROM THE OLD OUTFLOW BOUNDARY
BUT AM MORE WATCHING THE COLD FRONT DROPPING DOWN FROM THE NORTH.
THIS MAY TRIGGER CONVECTION AS IT ARRIVES THIS EVENING.
THERE IS A GOOD DEAL OF INSTABILITY IN PLACE AND MICROBURST
POTENTIALS ARE REASONABLY HIGH. THUS LOCALLY DAMAGING WINDS ALONG
WITH SMALL HAIL WILL BE POSSIBLE IN THE MORE INTENSE STORMS. THE
UPPER LEVEL DYNAMICS WILL BE PUSHING NORTHEAST OF THE
REGION...THUS WIDESPREAD EVENT UNLIKELY.

FRONT WILL BE LINGERING ACROSS NORTH MS TOMORROW AND AN ISOLATED
STORM MAY STILL BE POSSIBLE. ALTHOUGH UPPER LEVEL SUPPORT WILL
HAVE LARGELY ABANDONED THE SURFACE FRONT BY THIS TIME. EXPECT A
FAIR AMOUNT OF CLOUD COVER WHICH ALONG WITH COOLER AIR POURING IN
BEHIND THE FRONT WILL HELP TO LOWER TEMPS SOME FROM TODAY.

HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH MUCH OF THE WEEK. A
WARM UP CAN BE EXPECTED TOWARDS THE BACK HALF AS THE SURFACE HIGH
SHIFTS EAST AND UPPER RIDGE BUILDS OVER THE REGION. THIS WILL
ALLOW FOR 850 TEMPS AROUND +20 TO ONCE AGAIN BUILD OVER THE AREA.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jun 11, 4:53 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT SUN JUN 11 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
453 PM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MID SOUTH TONIGHT...MAINLY ALONG AND NORTH OF A LINE FROM
FORREST CITY ARKANSAS TO SOUTHAVEN AND IUKA MISSISSIPPI. THIS ALSO
INCLUDES THE CITIES OF MEMPHIS...JONESBORO AND JACKSON TENNESSEE AND
THE MISSOURI BOOTHEEL.

A QUASI STATIONARY SURFACE FRONT WILL BEGIN TO MOVE INTO PORTIONS OF
THE MID SOUTH TONIGHT. WARM AND MOIST UNSTABLE AIR WILL INTERACT
WITH THIS BOUNDARY TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE AREA. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE PRODUCING UP TO NICKEL SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THE TIME OF GREATEST SEVERE WEATHER THREAT IS
BETWEEN 5 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PORTIONS OF THE
MID SOUTH.

CJC

In the hours before

Special weather statement, Jun 11, 7:36 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SUN JUN 11 2006

ARZ027-120115-
POINSETT AR-
736 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...POINSETT COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TRUMANN AT 736 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 7:44 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN JUN 11 2006

ARZ026-120130-
CRAIGHEAD AR-
744 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF JONESBORO AT 744 PM
CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BONO...
BROOKLAND...CARAWAY...JONESBORO...LAKE CITY AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 8:49 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT SUN JUN 11 2006

ARZ028-120215-
MISSISSIPPI AR-
849 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF DELL AT 849 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF MANILA AND
OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 8:52 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT SUN JUN 11 2006

TNZ021-120215-
CARROLL TN-
852 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MCKENZIE AT 852 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF MCKENZIE...SHOULD
MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:34 PM CDTSevere Thunderstorm WarningMEGGibson26 min
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningMEGHaywood34 min
Jun 11, 8:52 PM CDTSevere Thunderstorm WarningMEGMississippi38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.